MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oad was returned with the guide wire engaged.Significant resistance was noted when attempting to remove the guide wire.Visual analysis confirmed fractured driveshaft filars at the proximal side of the crown, however, the driveshaft was not fully separation.Scanning electron microscope analysis of the fractured filars revealed evidence of fatigue which is an indication that the driveshaft was spun in a high stress environment.Diagnostic analysis identified a stall event.The exact root cause of the reported events were unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
A diamondback 360 peripheral orbital atherectomy device (oad) was used to treat the common femoral artery.The device was retracted to the lesion in the common iliac artery.Two treatments on low speed were performed.When changing the speed to medium, the oad stopped spinning.The oad was difficult to remove and seemed to be stuck on the viperwire advance guide wire.The oad and guide wire were removed.Damage was observed on the driveshaft near the crown.A new guide wire was used and the procedure was complete with percutaneous transluminal angioplasty.The patient was stable.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16612264
Report Number3004742232-2023-00079
Device Sequence Number5131809
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)240131(10)416973-1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number416973-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale